Hail, Kimball
- When
- July 16, 6:21 PM MST to 6:33 PM MST
- Where
- Kimball County, 2 mi W of Dix to 2 mi S of Dix
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.230, -103.538
An isolated thunderstorm produced some large hail around Dix, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An isolated thunderstorm produced some large hail around Dix, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 16, 12:29 PM MST, 5 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 129 PM MDT THU JUL 16 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY... WEAK COLD FRONT PUSHED THROUGH EARLY THIS MORNING AND TEMPERATURES HAVING A HARD TIME REBOUNDING WITH NORTH TO NORTHEAST FLOW. SOME AREAS OF LOW CEILINGS ACCOMPANIED THE FRONT THIS MORNING AND WOULD NOT BE SURPRISED TO SEE MORE FRIDAY MORNING MAYBE EVEN MORE WIDESPREAD EAST OF THE LARAMIE RANGE. NOW THE FRONT IS STALLING OUT AND THE 18Z ANALYSIS HAS IT INTO NORTHEAST COLORADO BUT THEN SNAKING ITS WAY BACK UP ALONG INTERSTATE 25. KCYS RADAR AND ALL NEIGHBORING ONES ARE PPINE. LAPS DATA SHOWING SOME -2 LIS ALONG THE FRONTAL BOUNDARY AND WOULD NOT BE SURPRISED TO SEE A FEW ISOLATED STORMS FIRE UP THIS AFTERNOON AND EVENING ESPECIALLY IN THE PANHANDLE. MODELS IN FAIRLY GOOD AGREEMENT WITH A BIG UPPER LEVEL RIDGE OVER THE CWA THROUGH THE SHORT TERM AND PERIODICALLY A LITTLE PVA IN THE UPPER NORTHWEST FLOW. IN THE SHORT TERM NAM MOST BULLISH WITH ANY PRECIPITATION AND EVEN SO NOT MUCH TO GET EXCITED ABOUT. HOWEVER WITH THE BOUNDARY IN THE AREA EAST TO THE MOUNTAINS PROBABLY NOT A BAD IDEA TO KEEP AT LEAST SOME LOW GRADE MENTION OF THUNDERSTORMS. TEMPERATURES IN THIS PERIOD APPEAR TO BE AROUND SEASONAL AVERAGES. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN BE EXPECTED ACROSS THE FORECAST AREA EACH DAY. A STRONG UPPER RIDGE WILL REMAIN OVER THE WESTERN U.S. THROUGH THE PERIOD. MID LEVEL MOISTURE WILL CONTINUE TO MOVE INTO THE CWA AS IT FLOWS AROUND THE UPPER HIGH PRESSURE CENTER LOCATED OVER THE DESERT SW. AS AIRMASS OVER THE AREA DESTABILIZES EACH AFTERNOON...DIURNAL THUNDERSTORMS WILL DEVELOP BUT SHOULD BE ISOLATED IN COVERAGE. HIGH TEMPERATURES WILL BE AROUND NORMAL EACH DAY. && .AVIATION...GENERALLY VFR CONDITIONS EXPECTED NEXT 24 HOURS. AFTER 17/12Z SOME LOCALIZED MVFR CONDITIONS EAST OF THE MOUNTAINS WITH LOW CEILINGS AND PATCHY FOG. && .FIRE WEATHER...LOWER RELATIVE HUMIDITIES BEGINNING TO BE PERSISTENT IN PORTIONS OF CARBON AND ALBANY COUNTIES. AT THE PRESENT TIME WINDS LOOK THEY WILL BEHAVE THEMSELVES SO FIRE CONCERNS ARE LOW BUT WILL NEED TO KEEP AN EYE ON THE WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM...KMD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MDT THU JUL 16 2009 WYZ061>066-171715- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1110 AM MDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-067>070-171715- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1110 AM MDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW WEAK THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT THU JUL 16 2009 NEZ001-WYZ068-170000- GOSHEN-SIOUX- 507 PM MDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN GOSHEN AND SOUTHERN SIOUX COUNTIES UNTIL 600 PM MDT... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRAIRIE CENTER...OR 23 MILES SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL...LOCALLY HEAVY RAIN AND GUSTY WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 530 PM MDT THU JUL 16 2009 NEZ001-WYZ068-170000- GOSHEN-SIOUX- 530 PM MDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOSHEN AND SOUTHERN SIOUX COUNTIES UNTIL 600 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MOUNT EDNA...OR 26 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...SEEK SAFE SHELTER IMMEDIATELY...INDOORS IF POSSIBLE. JLH
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT THU JUL 16 2009 NEZ001-170000- SIOUX- 532 PM MDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX COUNTY UNTIL 600 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MOUNT EDNA...OR 26 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...SEEK SAFE SHELTER IMMEDIATELY...INDOORS IF POSSIBLE. JLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL BRIDGEPORT 41.67N 103.10W
07/16/2009 M0.50 INCH MORRILL NE COUNTY OFFICIAL
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 5 S BRIDGEPORT 41.59N 103.10W
07/16/2009 E0.25 INCH MORRILL NE LAW ENFORCEMENT
SOME MARBLE SIZED TOO.
&&
BCHAPMANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MDT THU JUL 16 2009 NEZ020-054-055-170200- BANNER-CHEYENNE-KIMBALL- 709 PM MDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL...SOUTHEASTERN BANNER AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 800 PM MDT... AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BENNETT RESERVOIR...OR 8 MILES NORTHEAST OF KIMBALL...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORMS. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 20 AND 55. WEILAND
The Cheyenne radar (KCYS), 106 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172252.